Announcement

Collapse
No announcement yet.

Nexium side effects

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Nexium side effects

    I ve been taking nexium since september. Its now mid jan and my symptoms have not decreased - although I did not adjust my diet at first. Doctor told me to stop in December as no improvement was noticed. I stopped and had major rebound and then discovered this site and got back on the nexium to give it a longer chance to work. Since i went back on nexioum after my 2 week hiatus i have terrible side effects. Bloating, constipation and feeling of food stuck in behind my chest going down very slowly.

    Should I switch PPI ? I still get lots of phlegm and now have these bloated stomach issues to deal with.

    need help.

  • #2
    Call your dr and tell him you are having side effects. Let him make a judgement call on it.

    I took Nexium for 2 years and apart from a dry mouth sometimes didnt really experience any side effects, let alone the ones you seem to be suffering from.

    You might do better on Losec or something lighter like that

    Comment


    • #3
      If you check the Nexium side effects, it lists both constipation and diarrhea (though diarrhea is list as one of the most common side effects after head aches and abdominal pain). Unfortunately, the possible side effects are so numerous it seems like the company is just trying to cover all the bases possible. If the Nexium is causing more problems than it is solving for you, it seems reasonable to ask your dr. for a different ppi and see if you have better luck.

      Comment


      • #4
        Originally posted by Pearno1 View Post
        I ve been taking nexium since september. Its now mid jan and my symptoms have not decreased - although I did not adjust my diet at first. Doctor told me to stop in December as no improvement was noticed. I stopped and had major rebound and then discovered this site and got back on the nexium to give it a longer chance to work. Since i went back on nexioum after my 2 week hiatus i have terrible side effects. Bloating, constipation and feeling of food stuck in behind my chest going down very slowly.

        Should I switch PPI ? I still get lots of phlegm and now have these bloated stomach issues to deal with.

        need help.
        What Nexium does is stop your stomach lining from producing hydrochloric acid. Doctors claim it has no effect on protein digestion but I beg to differ. To get protein digestion going, the pH of the stomach contents has to be acidic so the enzyme pepsin can break down proteins.

        I noticed when I was taking Nexium for about a month that I would get stomach discomfort and bloating after taking meat, precisely because the body might be having some trouble digesting the meat. Also my stools were smellier and sticky, almost as if the protein wasn't properly digested and excreted in the stools.

        Comment


        • #5
          Pearno1,

          I took nexium for a long time and besides bloating and some constipation I had no side effects... if nexium bothers you ask your doctor for samples of protonix, prilosec or aciphex... see whagt works best for you..

          as far as feeling of food stuck in behind your chest and going down very slowly, I don't think it is a side effect of nexium... it is caused by acid reflux and you should take PPis for that to help you heal...

          Comment


          • #6
            thanks all, i've been eating plenty of oats and brown rice. all side effects have disapeared. Just wish the phlegm in my throat would disapear too.

            Comment


            • #7
              Phlegm in the throat will dissapear but it may take some time for everything to heal.. keep taking nexium and see how you feeel..

              Comment

              Working...
              X